I had a facial dent filled in with Artecol and for a few years everything was great. However, about a year ago I started to feel a lump and see redness in the area. My Dr has said I have a granuloma and has been treating it with steroid injections, but with little effect. I'm reluctant to have it surgcially removed and my Dr said if I just leave it, it shouldn't have any adverse health risks and just remain an aesthetic issue. Is this true?
Will Granuloma Have Any Adverse Health Risks?
Doctor Answers (1)
Steroids will kill the fat around this material.
These foreign body granulomas can be associated with bacterial biofilm. This is essentially a very low grade infection that is caused by bacterial seeding through the skin. I often treat these situations with long term doxycycline and often surgical excision when needed. We really don't have enough information to say if it is a health risk.
Web reference: http://www.lidlift.com
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.